# SDR 2002FA0001243

- Difficulty date: October 31, 2002
- Submitted: October 31, 2002
- Operation: General aviation
- Aircraft: N333CJ
- Make and model: Cessna 421B
- Aircraft serial: 421B0313
- Aircraft time: 4,550 hours
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 51116041
- Condition: Misinstalled
- Location: Cockpit
- Part time: 4,550 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, D
- Precautionary procedure: B, A

## Discrepancy

ON 27 JUNE 2002 WHILE AT CRUISE ALT FL240, PILOTS FRONT WINDSHIELD DEPARTED THE AIRCRAFT ALONG WITH PART OF THE INSTRUMENT GLARE SHIELD AND PILOTS SUN VISOR.  LABORATORY EXAMINATION OF THE WINDSHIELD DID NOT REVEAL THE POINT OF FAILURE BUT DID STATE NUMEROUS INSTALLATION DISCREPANCIES ISSUES AT THE TIME OF MANUFACTURE/INSTALLATION AT THE MANUFACTURER.  RECORDS REVIEW DID NOT SHOW THAT THIS WINDSHIELD HAD EVER BEEN REPLACED SINCE MANFACTURE. MAINTENANCE  RECORD DID SHOW A REPAIR WAS ACCOMPLISHED TO CORRECT A PRESSURIZATION LEAK AT THE 7 O' CLOCK POSITION ON THE WINDSHIELD.  SIX PLASTIC INSERTS WERE INSTALLED.   DISCREPANCIES PERTAINING TO REPAIRS TO THE WINDSHIELD HAVE BEEN REPORTED TO THE FAA PMI OF THE RESPONS
